MAUDE Adverse Event Report: MEDICAL ACTION INDUSTRIES TOWEL: OR BLU 80 CS

MEDICAL ACTION INDUSTRIES TOWEL: OR BLU 80 CS
Model Number 704-B
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
An event occurred on september 24, 2024, that states product is leaving lint on open wounds.The doctor reported that the single-use or towels that are coming down from spd are not clinically acceptable as they are leaving lint and debris in the surgical wound.This incident may not be caught by surgeons or staff if they are not using a microscope.The doctor reported that under the microscope it looks like the wound is being covered in fur from these towels.There was no delay in surgery and irrigation was used to wash out the wound.
 
Additional Manufacturer Narrative
The product involved in this event was not returned for evaluation.The complaint or towel blue part number 704-b is manufactured by (b)(4) (fda registration 9616874).A follow-up report will be provided upon conclusion of investigation and response by the supplier.This product incident is documented in the complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Additional Manufacturer Narrative
A correction was made to the complaint lot number in suspect medical device section.Complaint lot number was initially reported as 2404jk403f; however, customer has indicated the incident involved three potential lot numbers including: 2404jk403f, 2405jk403b, and 2404jk403a.The supplier evaluated 2 packages (8 pieces) from each of the reported potential lot numbers.These samples were provided from medical action industries inventory as the customer did not have any samples available to provide.Opened the package for visual inspection of each and no abnormal linting was found on the surface of the product.A total of 24 samples from the three reported batches were tested for linting volume, the result was 0.28g, which met the standard requirement of maximum 0.38g/10 pieces.The sample photos were reviewed, no abnormal phenomenon of linting was found in the pictures.The material inspection records for the last 12 months were reviewed, the results were within the acceptance criteria.There are several manufacturing process steps taken to reduce linting presence, these include: 1.Dyeing process: the raw fabric is rolled and dried after dyeing utilizing an air suction device as an auxiliary process to reduce linting.2.Automatic sewing process: the sewing process also has an air suction device, which is an auxiliary process used to reduce linting.3.Folding process: before folding, the product goes through the suction process, the suction process is intended to remove loose linting on the surface of the product.A suction operation procedure is in place.Per the supplier, they reviewed the device history records of the complaint lots with no abnormalities noted during production/inspection of these lots.Based on the customer¿s photos and evaluation of the samples of returned product, the towels were within acceptance criteria; therefore, a root cause could not be confirmed.Supplier has processes in place to limit lint presence as much as possible given the cotton fiber construction and cannot be completely eliminated.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.

Brand Name
TOWEL: OR BLU 80 CS
Common Device Name
TOWEL: OR BLU 80 CS
Manufacturer (Section D)
MEDICAL ACTION INDUSTRIES
25 heywood road
arden NC 28704
Manufacturer (Section G)
JIANERKANG MEDICAL CO., LTD.
no.1, jianerkang road
zhixi town industrial zone jintan district
changzhou city jiangsu, china 21325 1
CH   213251
Manufacturer Contact
nichole coggins
25 heywood road
arden, NC 28704
8287820529
MDR Report Key20474785
Report Number1030451-2024-00020
Device Sequence Number7519384
Product Code PUI
UDI-Device Identifier50809160000418
UDI-Public50809160000418
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number704-B
Device Catalogue Number704-B
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/17/2024
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown